# SDR CA011108013

- Difficulty date: November 7, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,087 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Part number: 3E23602
- Condition: Broken
- Location: Deice Harness
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED PROP DE-ICE SYSTEM OPERATING INTERMITTENTLY. INVESTIGATION REVEALED THAT THE GROUND WIRE IN THE HARNESS BETWEEN THE BACKING PLATE TERMINAL BLOCK AND THE BLADE DE-ICER BOOT WAS BROKEN INTERNALLY. WITH FEATHERING AND UNFEATHERING OF THE PROPELLOR THE HARNESS IS CONSTANTLY BENDING THE WIRES CAUSING THE BREAKAGE. THE WIRE APPEARS TO HAVE MADE CONTACT WITH THE TWO BROKEN ENDS CAUSING THE WIRE ENDS TO ARC TOGETHER THUS GIVING THE INTERMITTENT OPERATION OF THE SYSTEM. THE HARNESS WAS REPLACED WITH NEW AND SYSTEM FUNCTIONED NORMALLY.
